Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 271, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Aug 23, 2021, 4:40 PM CDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 23, 2021, 6:15 PM CDT
- In force
- 95 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WHUS54 KMOB 232140
SMWMOB
GMZ631-632-650-232315-
/O.NEW.KMOB.MA.W.0271.210823T2140Z-210823T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
440 PM CDT Mon Aug 23 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Mississippi Sound...
South Mobile Bay...
* Until 615 PM CDT.
* At 440 PM CDT, strong thunderstorms were located along a line
extending from East Fowl River Bridge to near Western Dauphin
Island to Pascagoula, moving south at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Dauphin Island Bridge, Western Dauphin Island, Petit Bois Pass,
Mississippi Sound East Of Pascagoula, Heron Bay, Portersville Bay
and Central Dauphin Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3036 8840 3034 8833 3038 8826 3037 8819
3032 8819 3034 8815 3031 8814 3034 8813
3034 8814 3036 8811 3045 8810 3027 8811
3028 8812 3026 8811 3023 8831 3024 8811
2987 8812 2994 8832 3034 8840
TIME...MOT...LOC 2140Z 339DEG 16KT 3048 8811 3028 8830 3037 8858
HAIL...0.00IN
WIND...>34KTS
$$
MM1 follow-up statement
989
FZUS74 KMOB 232232
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
532 PM CDT Mon Aug 23 2021
GMZ631-632-232241-
/O.CAN.KMOB.MA.W.0271.000000T0000Z-210823T2315Z/
532 PM CDT Mon Aug 23 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Mississippi Sound...
South Mobile Bay...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 3021 8837 3017 8812 3012 8811 2987 8812
2994 8832
TIME...MOT...LOC 2231Z 340DEG 30KT 2988 8796 2997 8817 3006 8845
$$
GMZ650-232315-
/O.CON.KMOB.MA.W.0271.000000T0000Z-210823T2315Z/
532 PM CDT Mon Aug 23 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 615 PM CDT...
For the following areas...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
At 531 PM CDT, strong thunderstorms were located along a line
extending from 19 nm south of Sand Island Lighthouse to 10 nm
southwest of Farewell Buoy to 10 nm southwest of Petit Bois Pass,
moving south at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 3021 8837 3017 8812 3012 8811 2987 8812
2994 8832
TIME...MOT...LOC 2231Z 340DEG 30KT 2988 8796 2997 8817 3006 8845
HAIL...0.00IN
WIND...>34KTS
$$
MMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Aug 23, 3:54 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 23, 3:54 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Mobile AL 354 PM CDT Mon Aug 23 2021 .NEAR TERM UPDATE /Now Through Tuesday/...Ongoing isolated to low-end scattered showers and thunderstorms across the southern portion of the forecast area will dissipate this evening, while remaining rainfree across the north. SBCAPE/MLCAPE values will likely peak around 2,500/2,000j/kg respectively, with DCAPE values increasing to over 1,000j/kg, which could result in gusty winds with the stronger storms. With limited convective and cloud coverage, high temperatures will reach the mid 90's, with an isolated spot or two reaching the upper 90's. Given this, and the higher relative humidity values across far southeastern MS and coastal counties of AL/FL, a heat advisory remains in effect until 7 PM. Tuesday will feature a similar setup to today with convection generally offshore overnight/early morning then transitioning further inland during the afternoon and evening. The main forcing mechanisms will be the seabreeze boundary as it surges inland and by areas reaching convective temperatures. Mid-level dry air will be more pronounced, and may put a lid on anything more than an isolated to at times scattered coverage. DCAPE values will be much higher, in the 1,200 to 1,500j/kg range and will foster strong downdrafts with any storm. This will have to be monitored for our wet microburst risk Tuesday. This is particularly the case given most substantial drying exists just above the 0C wetbulb near 675 to 700mb. On the flip side, with the drier and slightly warmer mid- levels we should see lower SBCAPE/MLCAPE values upwards of 2,000/1,500j/kg respectively. This may help to limit thunderstorm intensity/depth. Highs Tuesday will be in the lower to middle 90's, with heat index values ranging between 102 and 107 degrees. /22 && .SHORT TERM /Tuesday night Through Thursday night/...An upper level shortwave system over the northern Caribbean moves north into an upper level trough over the Eastern Conus, reaching the north- central Gulf coast by Friday morning. An upper level ridge over most of the central Conus Tuesday night shifts/build east to join with upper level high pressure off the East Coast. More shortwave energy moving though/digging an mean upper trough over the northwestern quarter of the Conus shifts the ridge east, eventually moving it to over the Carolina coast. A surface ridge stretching west over the northern Gulf coast shifts north, stretching west from the Carolinas to over the Tennessee River Valley by Friday morning. A band of higher moisture levels (precipitable h20 levels 2.0"-2.3") over the eastern Southeast shifts west over the forecast area and nearby Wednesday through Wednesday night, then east of the forecast area Thursday into Thursday night (with precipitable h20 values dropping into the 1.7"-2.0" range Thursday) as the upper low approaches the forecast area from the southeast. Guidance is advertising an uptick in moisture levels as the upper low moves over/near (depending upon the model) the forecast area. With the shifting moisture levels/ approaching upper system comes an upward trend in PoPs from Tuesday into Wednesday. The higher PoPs then shift west with best chance of rain Thursday being over the Lower Mississippi River Valley to western Southeast. A surface trough on the south side of the surface ridge moves north over the Southeast helps with the rain chances. Looking at the possibility strong to severe storms Wednesday, guidance is advertising 1500- 2000J/kg range with DCapes topping out in the 600-800J/kg range, pretty marginal values. Also, with a lack of dry layer in the mid/upper levels will help to decrease the risk of any strong to severe storms. Thursday, with drier air moving in, eastern portions of the forecast area are expected to see an bit of an increase in instability to around 2000J/kg, with DCapes remain on the marginal side, topping out in the 600-800J/kg range. There is some drier layers in the mid and upper levels. Even so, the risk of damaging downbursts remains low to moderate. Temperatures will see a downward trend with the higher PoPs and associated rain coverage. High temperatures around to below seasonal norms are expected Wednesday and Thursday, topping out in the upper 80s to around 90 each day. Low temperatures are expected to see a downward trend, from low to mid 70s inland to mid to upper 70s along the coast, to around 70 inland and low to mid 70s along the coast Thursday night as lower moisture levels allow better overnight cooling at the beginning of the period. Heat Indices in the 98-102 degree range Wednesday drop into the upper 90s to around 100 Thursday. /16 && .EXTENDED TERM /Friday Through Monday/...The upper level shortwave system over the forecast area moves off and upper level high pressure over the Carolinas builds southwest over the Southeast. High pressure remains rather modest, though does bring temperatures rising to around seasonal norms. Rain chances remain above as moisture levels increase, along with several shortwave impulses moving through the ridge through the Extended. /16 && .MARINE...A light to occasionally moderate mainly westerly flow will continue into Tuesday, becoming southerly Tuesday afternoon. Southeasterly to easterly flow will then take hold midweek through the remainder of the period. Scattered to numerous showers and storms can be expected over the marine area each day. Seas will remain around 1 to 2 feet into midweek, building to 3 to 4 feet Thursday and Friday due to the southeasterly to easterly fetch. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 93 75 89 73 89 71 89 / 20 40 30 80 40 70 20 50 Pensacola 78 92 76 87 75 88 73 89 / 30 40 40 80 50 60 30 60 Destin 79 90 77 89 76 88 74 87 / 30 50 40 80 40 50 30 60 Evergreen 74 97 74 90 72 90 70 90 / 10 40 10 80 20 50 10 50 Waynesboro 73 93 73 91 72 87 68 88 / 10 20 10 60 20 70 10 40 Camden 74 94 74 91 73 87 69 89 / 10 20 10 60 20 50 10 40 Crestview 74 92 73 89 72 91 70 89 / 20 50 30 80 40 50 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ261>266. FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206. MS...Heat Advisory until 7 PM CDT this evening for MSZ078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Aug 23, 4:11 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
411 PM CDT Mon Aug 23 2021
ALZ263-265-232200-
Mobile Coastal AL-Mobile Central AL-
411 PM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of southwestern Mobile
County through 500 PM CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Theodore to near Grand Bay to
near Helena. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8820 3036 8819 3037 8822 3036 8825
3033 8826 3037 8826 3037 8824 3039 8829
3037 8831 3040 8834 3039 8840 3049 8840
3063 8829 3061 8811 3058 8809 3060 8810
3060 8806 3057 8809 3043 8810 3033 8818
TIME...MOT...LOC 2110Z 279DEG 14KT 3056 8827 3044 8836 3045 8849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 23, 4:24 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
424 PM CDT Mon Aug 23 2021
FLZ205-206-232215-
Okaloosa Inland FL-Okaloosa Coastal FL-
424 PM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern
Okaloosa County through 515 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mary Esther. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Mary Esther, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3041 8666 3041 8680 3045 8680 3058 8676
3049 8654 3043 8656 3043 8659 3046 8659
3045 8660 3044 8660 3043 8661 3042 8659
3041 8659 3040 8661 3040 8660 3039 8657
3040 8667 3039 8680
TIME...MOT...LOC 2123Z 103DEG 3KT 3042 8665
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:46 PM CDT | Heat Advisory | MOB | Baldwin, Mobile | 20 hr |
| Aug 22, 10:12 PM CDT | Special Weather Statement | MOB | Washington | 48 min |
| Aug 22, 10:57 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Aug 22, 11:26 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Aug 22, 11:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 22, 11:46 PM CDT | Special Weather Statement | MOB | Baldwin, Escambia | 59 min |
| Aug 23, 1:03 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 23, 1:11 AM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Aug 23, 1:52 AM CDT | Special Marine Warning | MOB | 98 min | |
| Aug 23, 2:10 AM CDT | Special Marine Warning | MOB | 48 min | |
| Aug 23, 2:51 AM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 23, 4:13 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 23, 5:47 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 23, 6:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 23, 8:30 AM CDT | Special Marine Warning | MOB | 45 min | |
| Aug 23, 4:11 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Aug 23, 4:58 PM CDT | Special Marine Warning | MOB | 77 min | |
| Aug 23, 5:25 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 23, 5:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 23, 2:07 AM CDT | Special Weather Statement | MOB | Escambia | 23 min |
| Aug 23, 4:20 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 2 hr |
| Aug 23, 4:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.